# SDR WRLA200417

- Difficulty date: April 29, 2004
- Submitted: May 3, 2004
- Operation: Air carrier
- Aircraft: N275WA
- Make and model: Doug MD-11F
- Aircraft serial: 48631
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Solenoid
- Part number: CDSP11101
- Part serial: 0173
- Condition: Smoke
- Location: Cockpit Door
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB AFTER 3 MINUTES THE FLIGHT CREW SMELLED SMOKE IN THE COCKPIT.  RETURNED BACK TO KDAY, THE CREWS HAD TO DUMP FUEL TO PERFORM A SUCCESSFUL LANDING.  THE CAUSE OF THE SMOKE WAS DETECTED BY THE FIRE DEPARTMENTS USE OF INFRA RED HEAT UNIT TO BE AROUND THE COCKPIT DOOR LOCK MECHANISM.  THE DOOR SOLENOID WAS REPAIRED BY MAINTENANCE PRIOR TO THE FLIGHT.  WORLD AIRWAYS IS INVESTIGATING THE CAUSE OF THE SMOKE SOLENOID.
